The Moderna Vaccine Side Effects With Facial Fillers

 

The US Food and Drug Administration report stated that the modern covid-19 vaccine could cause some side effects in individuals with facial fillers. The advisory panel conducted a meeting on December 17th, 2020, known as the Vaccines and Related Biological Products Advisory Committee. An FDA medicinal officer presented a report stating that individuals developed facial swelling after getting vaccinated during the phase 3 trial, Rachel Zhang presented a report stating that individuals developed facial swelling after getting vaccinated. 

Those individuals were a 46-year-old female, undergone a dermal filler injection about six months before getting vaccinated; and a 56-year-old female who had undergone the same dermal filler injection procedure about two weeks before getting vaccinated. STAT presented a third person who developed lip swelling about two days after Modern Trial Vaccination in a live-blogged meeting. 

Experts Statement on Side Effects in People with Facial Fillers.

Debra Jaliman, a board-certified dermatologist, stated that “it is an infrequent side effect, and it is treatable with prednisolone and antihistamines (types of steroid).” In all the above three cases reported by FDA, the swelling either resolved itself or was localized, without any intervention or after treatment. 

Purvi Parikh, an immunologist and allergist and NYU Health, and who is also part of the Allergy and Asthma Network, stated that “we do not know the mechanism causing this reaction, but doctors do believe it is an inflammatory reaction.” She also stated that “A facial filler is a foreign body, and when the immune system in your body starts switching due to certain vaccination, these areas can experience inflammation because the human immune system is designed to contract with any foreign substances.”

Other Vaccines That Can Cause Similar Side Effects

It is not only the modern covid-19 vaccine that can cause such reactions; there are particular viruses like influenza, and the common cold can also trigger swelling, as our immune system is being activated. And if an individual is allergic to a specific medication or food item, a similar response can be triggered if they have undergone facial fillers. 

Such a similar reaction can be accepted with other types of vaccines. Tanya Nino, a dermatologist and Mohs surgeon at Saint Joseph hospital, California, stated that “this similar concept has been reported before, and there is no surprise or uniqueness to the covid-19 vaccine.” Later, Rachel Zhang stated that the FDA team has carried out a specific literature review and found some earlier reports by people with facial filler injections reacting to specific vaccination with temporary facial swelling. 

However, according to the Centers for Disease Control and Prevention, no such case was reported during Pfizer vaccination. There is no clear explanation for it because these two vaccines have quite similar components. Both these vaccines are made using the newer and latest technology called mRNA, and it works by encoding a particular portion of the spike protein, which is found on the surface of SARS-CoV-2. 

Safety Measures for Individual with Facial Fillers

Individuals who have undergone dermal facial filler should be quite careful and aware of the possibilities of experiencing localized swelling after getting the Moderna Covid-19 Vaccine. It is also very essential to remember that these effects are easily treatable. Every individual should consider the benefits of vaccination and all the reporter’s dress and side effects, and should also confront the doctor if there is any particular concern. Dr. Jaliman stated that “these side effects shouldn’t stop any individual from getting facial fillers or vaccination.”

If any individual who has recently gotten the Moderna covid-19 vaccination experiences any swelling around the facial filler area, they should immediately notify the doctor or surgeon. The potential benefits of covid-19 vaccines ultimately outweigh these small risks or side effects, said Dr. Cohen. In a recent announcement, The Aesthetic Society supported his statement by saying, “Having a history of facial fillers should not stop anyone from being vaccinated. The risk from getting infected with covid-19 virus outweigh all the other risks or reactions.”

Reason Behind Such Side Effects

Meanwhile, some researchers across the world are trying to find out the reason behind such allergic reactions. According to some scientists and researchers, it is because of a compound called Polyethylene glycol (PEG) that may be causing such allergic reactions. This compound is found in many drugs and is known for triggering anaphylaxis on infrequent occasions. It is also present in varieties of products, including food, drugs, and cosmetics. According to The Daily Mail, anyone who has undergone cosmetic facial Fila can experience swelling and inflammation after getting vaccinated. 

Conclusion

The side effects reported are infrequent, and such facial swelling reaction can be quickly responded to and treated with oral steroids and oral antihistamines. The covid-19 vaccine is highly approved and safe. Having a history of facial fillers should not bound somebody from not being vaccinated. The risk from acquiring and not being infected by the covid-19 virus outweighs all the other risks and factors. The aesthetics society will continue to monitor and provide for the report or incidence if any.

Leave a Reply

Your email address will not be published. Required fields are marked *